MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1080/15563650.2024.2447500

Медицинская библиотека · Clinical toxicology (Philadelphia, Pa.) · 2025

A case series of ibogaine toxicity reported to the United Kingdom National Poisons Information Service (NPIS) over a 10-year period.

Edwards Ella P, Gray Laurence A, Elamin Muhammad E M O, Veiraiah Aravindan, Thanacoody Ruben H K, Coulson James M

СтатьяПеревод в очереди

Аннотация

INTRODUCTION

Ibogaine is a psychoactive alkaloid derived from the root bark of the West African shrub Tabernanthe iboga. It is not licensed in the United Kingdom but is used by individuals to alleviate drug or alcohol use.

METHODS

A retrospective analysis of telephone enquiries involving ibogaine between 1 January 2012 and 31 December 2022 to the United Kingdom National Poisons Information Service was performed.

CASE SERIES: Eleven enquiries relating to seven patients were made to the United Kingdom National Poisons Information Service in this period. Five of these patients were male (71%) with the majority in the age category 31-40 years (57%). All patients presented symptomatically. The circumstances for all seven cases were recorded as "recreational abuse." The exact indication was not specified in three cases but in two cases it was being used to alleviate diacetylmorphine (heroin) use and in another two cases it was being used for relief from insomnia. Three sources of ibogaine were reported - in one case it was bought online, in one case by a dealer and in two cases it was bought from a shaman. When reported, the dose ingested ranged from 5g to 34g. Two patients took it in tablet form and four patients ingested the root bark. The time since exposure, when reported, ranged from 16 h to 1 month. Seven patients experienced neurological symptoms and six displayed features of cardiotoxicity. The most frequently reported features included cardiac arrest, hypoxia, torsade de pointes, QT interval prolongation, coma, convulsions, stupor, bradycardia, vomiting and anxiety.

DISCUSSION: Our cases are consistent with other case reports that demon-strate ibogaine can cause severe cardiotoxicity, including ventricular tachyarrhythmias, prolonged QT interval, and tor-sade de pointes; which can lead to loss of cardiac output and arrest.

CONCLUSIONS

Individuals using ibogaine in variable doses to self-treat for drug use are at risk of developing severe cardiotoxicity and neurological symptoms. Further studies to quantify dose-response relationship and to further improve knowledge of its pharmacokinetics are required.

Для цитирования: Edwards Ella P, Gray Laurence A, Elamin Muhammad E M O, Veiraiah Aravindan, Thanacoody Ruben H K, Coulson James M. A case series of ibogaine toxicity reported to the United Kingdom National Poisons Information Service (NPIS) over a 10-year period.. Clinical toxicology (Philadelphia, Pa.). 2025. DOI: 10.1080/15563650.2024.2447500.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.